Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 234, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2000, 5:26 PM MDT for Garden County, Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 4, 2000, 5:26 PM MDT (23:26 UTC)
- Expired
- Aug 4, 2000, 6:30 PM MDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garden County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:55 PM MDT | Thunderstorm Wind 61 E | Oshkosh, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 042327
SVRLBF
NEC069-050030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM MDT FRI AUG 4 2000
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 630 PM MDT
* AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES WEST OF OSHKOSH...MOVING EAST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER OSHKOSH AROUND 620 PM MDT
10 MILES NORTHWEST OF LEWELLEN AROUND 630 PM MDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4164 10264 4124 10259 4125 10210 4139 10203
4167 10204
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 12:06 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 4, 12:06 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 106 PM CDT FRI AUG 4 2000 ...TSTM POPS EACH NIGHT REMAIN THE CHALLENGE... LACK OF CRUCIAL UPPER AIR STATIONS IN MODELS MEANS LOW CONFIDENCE IN FORECAST. ETA PICKED UP ON VORT MAX SKIMMING SOUTHERN EDGE OF UPPER LEVEL HIGH OVR TX WHILE OTHER MODELS MISSED IT. ETA BRINGS WAVE AFTER WAVE THRU DURING NEXT 48 HOURS. LONG WAVE PATTERN TRANSITIONING TO FLATTENED RIDGE WITH WEST TO NORTHWEST FLOW OVER US. DIRTY HIGH NOT LIKELY TO KEEP US VERY DRY...ALTHO QPF LIKELY SOMEWHAT OVERDONE IN ALL MODELS. H7 OMEGA PROGGED TO ENTER PANHANDLE 18Z TDY..SO THAT WILL SET THE TONE FOR WHAT MAY COME TONIGHT. IF CURRENT FORECAST VERIFIES...THE DAKOTAS AND KANSAS WILL BE MAIN AREA OF CONCERN WHERE FORCING IS BEST. DEFINITELY GOING TO LOWER POPS SOME FOR OUR CWA TONIGHT. THERE ARE RATHER LARGE DIFFERENCES BETWEEN AVN AND ETA/NGM REGARDING WHERE FORCING WILL BE BY 12Z SAT. AVN PUTS IT DIRECTLY OVER US WHILE ETA AND NGM HAVE IT IN MN. WILL USE AN ETA/NGM BLEND FOR SAT MORN. PRETTY GOOD WAVE ENTERING THE PANHANDLE BY 00Z SUN PER NGM..WHILE ETA HAS IT NORTH IN SD. AVN ALSO TRENDING IT NORTH BY SAT EVE...BUT BY 06Z SUN ALL HAVE BETTER FORCING IN WESTERN AREA OF NEB. WILL PUT IN 20 POPS WORDED AS LATE ACROSS CWA SAT NIGHT DUE TO UNCERTAINTY OF WHERE THINGS MAY/MAY NOT DEVELOP. MODEL QPFS STILL PRETTY LOW SO WILL DOWNPLAY CHANCES IF POSSIBLE. SUNDAY THINGS SHOULD QUIET. FRONT WILL BE WELL EAST. EXTENDED MON/TUE/WED...MRF HAS DONE QUITE A FLIP FLOP ON PCPN CHNCS SINCE LAST RUN. LONG RANGE MODELS APPEAR TO BE IN PRETTY GOOD AGREEMENT ON SURFACE FEATURES. UKMET/MRF/ECMWF ALL PUSH FRONT WELL THROUGH CWA BY 12Z SUN. MONDAY LOOKS QUIET...BUT TUESDAY A TROF DEVELOPS FROM CANADA THRU CENTRAL PLAINS TO OK. LOW TO DEVELOP SOMEWHERE BETWEEN SOUTHERN NEB AND CENTRAL KS BY 12Z WED. TOO EARLY TO CHANGE CURRENT EXTENDED ANY GIVEN IN$CONSISTENCIES OF LATE WITH PREVIOUS RUN. WILL KEEP GOING FCST OF DRY THRU WED. .LBF...NONE SLM
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.